# SDR CA971024014

- Difficulty date: October 17, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- System (JASC): 6120 · Propeller Controlling System
- Part: Balljoint
- Part number: 5417500
- Condition: Worn
- Location: Prop Govenor
- Part time: 10,562 hours
- Component: DWG42116
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING REMOVAL OF THE PROPELLER GOVERNOR FOR OVERHAUL, IT WAS FOUND THAT THE PITCH CONTROL CABLE SEPARATED EASILY FROM ITS HOLDING CASE.  ON CLOSER INSPECTION, THE BALL JOINT WAS FOUND SEVERLY WORN.  THE LOCATION OF THE WORN AREA COULD NOT BE SEEN VISUALLY WHEN CONNECTED.  THE INSPECTION OF THE BALL JOINT IS MORE PRECISE WHEN THE BALL JOINT IS DISCONNECTED, CLEANED, AND A MAGNIFYING GLASS USED.  INSPECTION SHEETS WILL BE AMENDED TO INSPECT THE BALL JOINT AT 500 HRS.  ALSO, IT IS RECOMMENDED THE BALL JOINT BE REPLACED AT THE 1000 HR. INSPECTION.
